Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 26, NWS State College, PA

April 26, 20114 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Apr 26, 2011, 5:03 PM EDT for 4 counties in Pennsylvania. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2011, 5:03 PM EDT (21:03 UTC)
Expired
Apr 26, 2011, 6:00 PM EDT
In force
57 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Blair County, PA, Cambria County, PA, Clearfield County, PA, Somerset County, PA

The radar

The State College radar (KCCX), 67 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 5:45 PM EDTTSTM WND DMGNorthern Cambria, PATREES DOWN IN SUSQUEHANNA TWP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 1:49 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 436 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
436 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

502 
WUUS51 KCTP 262103
SVRCTP
PAC013-021-033-111-262200-
/O.NEW.KCTP.SV.W.0026.110426T2103Z-110426T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
503 PM EDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
  CAMBRIA COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHWESTERN CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA...
  NORTH CENTRAL SOMERSET COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 600 PM EDT

* AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  HOMER CITY TO NEW FLORENCE TO LAUREL MOUNTAIN...MOVING NORTHEAST AT
  50 MPH. THESE STORMS ARE CAPABLE OF PRODUCING ONE INCH DIAMETER
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DAVIDSVILLE AROUND 510 PM EDT...
  WESTMONT AND SCALP LEVEL AROUND 515 PM EDT...
  VINCO AND NANTY-GLO AROUND 520 PM EDT...
  BEAVERDALE AND SOUTH FORK AROUND 525 PM EDT...
  PORTAGE AND HASTINGS AROUND 530 PM EDT...
  PATTON AND LILLY AROUND 535 PM EDT...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 219...ROUTE 422...STATE ROAD
56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF 
SEVERE THUNDERSTORMS. WHEN THUNDER ROARS...MOVE INDOORS! 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

MOVE INSIDE A PERMANENT BUILDING NOW TO BE SAFE FROM STRONG WIND 
GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4046 7894 4075 7881 4092 7837 4077 7836
      4075 7838 4070 7835 4029 7864 4012 7917
TIME...MOT...LOC 2102Z 231DEG 41KT 4058 7910 4035 7902
          4023 7910

$$

FORECASTER: LAMBERT
1 follow-up statement
625 
WWUS51 KCTP 262152
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
552 PM EDT TUE APR 26 2011

PAC013-111-262201-
/O.CAN.KCTP.SV.W.0026.000000T0000Z-110426T2200Z/
BLAIR PA-SOMERSET PA-
552 PM EDT TUE APR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SOMERSET AND
WESTERN BLAIR COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL PENNSYLVANIA.

LAT...LON 4064 7879 4075 7881 4092 7837 4077 7836
      4075 7838 4071 7836 4065 7841 4064 7844
      4060 7844 4054 7849 4051 7854 4045 7857
      4043 7891 4048 7891
TIME...MOT...LOC 2151Z 231DEG 41KT 4083 7866 4062 7857
          4050 7865

$$

PAC021-033-262200-
/O.CON.KCTP.SV.W.0026.000000T0000Z-110426T2200Z/
CAMBRIA PA-CLEARFIELD PA-
552 PM EDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHWESTERN CLEARFIELD AND NORTHERN CAMBRIA COUNTIES...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WESTOVER TO CHEST SPRINGS TO
EBENSBURG...MOVING NORTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
GLEN HOPE AND BLANDBURG AROUND 600 PM EDT...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE 219...
ROUTE 422.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4064 7879 4075 7881 4092 7837 4077 7836
      4075 7838 4071 7836 4065 7841 4064 7844
      4060 7844 4054 7849 4051 7854 4045 7857
      4043 7891 4048 7891
TIME...MOT...LOC 2151Z 231DEG 41KT 4083 7866 4062 7857
          4050 7865

$$
LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:46 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Apr 26, 3:46 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
346 PM EDT TUE APR 26 2011

.SYNOPSIS...
THE FLOW ABOUT A LARGE RIDGE OFF THE EAST COAST CONTINUES TO PUMP
WARM MOIST UNSTABLE AIR INTO THE REGION. THIS WILL PRODUCE
THUNDERSTORM THIS AFTERNOON AND AGAIN ON WEDNESDAY. AN ADVANCING
FRONT SHOULD MAKE FOR MORE WIDESPREAD RAIN AND THUNDER WEDNESDAY.
DRIER AIR LATE THURSDAY INTO SATURDAY SUGGESTS COOLER AND DRIER
WEATHER UNIT THE NEXT FRONTAL SYSTEM LATE IN THE WEEKEND.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
THE LINE OF SHOWERS AND STORMS HAS SLOWLY WORKED ITS WAY INTO
CENTRAL PA...SHOWERS CONTINUE TO DEVELOP AND MOVE NNE UP THIS
FEATURE. RADAR SUGGESTS SHORT-LIVED HEAVY RAINFALL. THE FIRST
SEVERE STORM OF THE DAY DEVELOPED IN WESTERN PA.

A WATCH WILL BE IN EFFECT FOR SEVERE THUNDERSTORMS. THESE WILL
MOVE IN LATER THIS AFTERNOON AND EVENING. MONITORING THE
DEVELOPMENT AND POTENTIAL DEVELOPMENT OF THESE STORMS TO THE WEST
OVER OHIO.

MOST OF EXTREME SE PA WILL NOT LIKELY BE IMPACTED BY THESE STORMS
THIS AFTERNOON AND EVENING.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH THURSDAY/...
SHOWERS AND STORMS SHOULD DIMINISH THIS EVENING BEFORE MIDNIGHT.
THE SEVERE THUNDERSTORM WATCH IS SET TO EXPIRE AROUND 8 PM.
SHOWERS WILL DIMINISH OVER NIGHT AND PATCHY FOG IS LIKELY
ESPECIALLY IN VALLEY LOCATIONS. ANOTHER UNSEASONABLY WARM NIGHT.

WEDNESDAY WILL BE ANOTHER WARM DAY WITH AN INCREASED RISK OF
SHOWERS AND THUNDERSTORMS. A FRONTAL SYSTEM IS APPROACHING FROM
THE WEST. AHEAD OF THIS A SURGE OF HIGH PW AIR...RELATIVELY HIGH
CAPE AND A STRONG SOUTHERLY JET COULD TRIGGER STRONG TO SEVERE
THUNDERSTORMS OVER THE REGION. THESE STORMS ARE MOST LIKELY IN THE
WEST EARLY WEDNESDAY AFTERNOON AND WILL MARCH...MOST LIKELY...IN A
NORTH-SOUTH LINE...EASTWARD ACROSS THE STATE. COULD BE ONE OF THE
BIGGEST SEVERE WEATHER DAYS OF THE SEASON TO-DATE OVER WESTERN PA
SHOULD THINGS FIRE BEFORE SUNSET.

SHOWERS SHOULD DIMINISH OVERNIGHT FROM WEST TO EAST. FRONTAL TIMING
IMPLIES WEATHER SHOULD BE IMPROVING AS DRIER AIR MOVES INTO THE
REGION THURSDAY INTO THURSDAY AFTERNOON. PW VALUES DROP BELOW
NORMAL ON THURSDAY AFTERNOON BEHIND THE FRONTAL SYSTEM. BUT THERE
IS A GOOD CHANCE OF LINGERING SHOWERS AND THUNDERSTORMS ESPECIALLY
OVER CENTRAL AND EASTERN SECTIONS UNTIL ABOUT MIDDAY THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
LATEST MODELS AND ENSEMBLES CONTINUE TO DISPLAY DECENT AGREEMENT
WITH THE LARGE SCALE PATTERN THIS PERIOD. THE LEADING H5 TROUGH IS
FCST TO DEPART FROM NERN STATES BY SATURDAY...WITH UPPER RIDGING
BUILDING EWD FROM THE MIDWEST EARLY IN THE WEEKEND. THE MARGINALLY
COLD AIR ALOFT/BELOW NORMAL H7 HEIGHTS AND CYC/NWLY FLOW IN
ASSOCIATION WITH THE PASSING TROUGH SUGGESTS ISOLD TO SCT
INSTABILITY TYPE SHOWERS ON FRI /GIVEN THE TIME OF YEAR/.
TEMPERATURES SHOULD AVG A FEW TO SEVERAL DEGREES BELOW NORMAL ON
FRIDAY /LOW 50S NW TO LOW 60S SE/. THERE IS HIGH CONFIDENCE OF
FAIR/DRY WEATHER ON SATURDAY...AS A NARROW HIGH PRES RIDGE AXIS
SLIDES EWD OVR CENTRAL PA.

ANOTHER TROUGH REACHING THE WRN STATES LATE IN THE SHORT RANGE
PERIOD WILL MAKE GRADUAL EWD PROGRESS ACROSS THE CONUS THROUGH THE
REMAINDER OF THE MEDIUM RANGE. DIFFERENCES AMONG THE GUIDANCE WITH
THIS SYSTEM INVOLVE TIMING AND DEPTH/AMPLITUDE...ESPECIALLY
BEYOND F120...WITH THE ECMWF/ECENS BECOMING SLOWER AND MORE
AMPLIFIED THAN THE GFS/GEFS. THE FAST GFS/SLOW ECMWF SOLN SPREAD
IS QUITE TYPICAL AT THESE RANGES. THE 26/12 ECMWF IS CONSISTENT
WITH ITS PAST 2-3 RUNS...CLOSING OFF AN UPPER LOW THAT WOULD
SIGNIFICANTLY SLOW THE PROGRESS OF THE TROUGH. CLIMATOLOGY IS IN
THE FAVOR OF A SLOWER/CUTOFF SOLUTION...AS THIS IS NOW THE
CLIMATOLOGICAL MAX FOR CLOSED LOW FORMATION IN THE WESTERN
ATLANTIC.

OVER THE PAST DAY THE RELATIVE SPREAD HAS NOT CHANGED TOO MUCH
WITH THE PRIMARY OCCLD LOW PRES SYSTEM CROSSING THE NRN TIER
CONUS...WITH TRAILING FRONTS PUSHING EWD THROUGH THE GRT LKS INTO
THE UPPER OH VLY SUN-MON. THE GFS/GEFS MEAN CONTINUE TO SHOW
SOMEWHAT LESS SOUTHWESTWARD ELONGATION WITH THE OVERALL TROUGH
VERSUS THE ECMWF AND MOST OTHER SOLUTIONS...THOUGH THE GEFS
MEMBERS HAVE SLOWED A BIT FROM 24 HRS AGO. ALTHOUGH UKMET/CMC RUNS
ALSO SHOW SOME HINTS TOWARD THE GFS IDEA...FAST BIASES AND A
SLOWER DOWNSTREAM PREFERENCE FAVOR LEANING SLOWER THAN THE GFS AT
THIS TIME. THIS COULD KEEP COOL AIR WEDGED IN OVR THE REGION WITH
DEPARTING NEW ENGLAND HIGH PRESSURE AND WARM FRONT SHIFTING NEWD
ALONG THE APPALACHIANS ON MON/DY6. THIS IS HIGHLY DEPENDENT ON THE
ORIENTATION/STRENGTH OF THE SYSTEM OVER THE WESTERN ATLANTIC.

FOR NOW...SUN-MON LOOK TO BE THE BEST OPPORTUNITY FOR RNFL..WITH
THE AFOREMENTIONED FRONTAL SYSTEM PUSHING E OF PA BY TUESDAY.
HOWEVER IF THE ECMWF SOLN VERIFIES...THE PATTERN WILL STAY VERY
UNSETTLED THROUGH MUCH OF NEXT WEEK.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE STATE IN A NORTH-
SOUTH LINE THIS AFTERNOON AND EVENING. CHECK RADAR BEFORE FLYING
AS SOME STORMS COULD REACH SEVERE CRITERIA.

A LINE OVER OHIO WILL LIKELY IMPACT OUR REGION LATER THIS EVENING.

MOST AREAS WILL BE VFR TODAY...OUTSIDE OF SHOWERS AND
THUNDERSTORMS WHERE MVFR AND GUSTY WINDS ARE LIKELY.

SHOWERS AND THUNDERSTORMS WILL DIMINISH. MAINLY VFR AND MVFR WITH
PATCHY FOG AFTER MIDNIGHT. FOG SHOULD BURN OFF BEFORE 9 AM WEDNESDAY.

SHOWERS AND THUNDERSTORMS MORE WIDESPREAD WEDNESDAY. AREAS MVFR IN
SHOWERS AND STORMS WITH GUSTY WINDS.

THINGS SHOULD IMPROVE MARKEDLY THURSDAY INTO SATURDAY WITH MAINLY VFR.

OUTLOOK...
WED...AM LOW CIGS POSS EAST. SCT PM TSRA POSS...IMPACTS LIKELY.
THU...AM TSRA IMPACTS LIKELY...IMPROVING AS THE DAY GOES ON TO
VFR.
FRI-SAT...NO SIG WX EXPECTED MAINLY VFR.
SUN...VFR WITH INCREASED CHANCE AFTERNOON SHOWERS.

&&

.CLIMATE...
HARRISBURG RAINFALL TO DATE IS 7.91. THIS MAKES IT THE SECOND
WETTEST APRIL ON RECORD...SECOND ONLY TO 1983 WHEN 7.96" OF RAIN
FELL. WITH SEVERAL DAYS YET TO GO IN THE MONTH...WE STILL HAVE
SEVERAL CHANCES AT ADDITIONAL PRECIPITATION AND A GOOD SHOT AT THE
RECORD.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...GRUMM/DANGELO
NEAR TERM...GRUMM
SHORT TERM...GRUMM
LONG TERM...STEINBUGL
AVIATION...GRUMM
CLIMATE...LA CORTE
Hazardous weather outlook, Apr 26, 1:53 PM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
153 PM EDT TUE APR 26 2011

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>058-063-064-271800-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-CUMBERLAND-ADAMS-
153 PM EDT TUE APR 26 2011

...SEVERE THUNDERSTORM WATCH 213 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

DUE TO RECENT RAINFALL...THE POTENTIAL EXISTS ACROSS THE NORTHERN
HALF OF OUR REGION FOR LOCALIZED FLASH FLOODING FROM ANY
THUNDERSTORMS WHICH DEVELOP THIS AFTERNOON AND LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SLIGHT RISK OF SEVERE THUNDERSTORMS ALSO EXISTS FOR WEDNESDAY
AFTERNOON INTO EARLY THURSDAY...AS A COLD FRONT MOVES FROM WEST
TO EAST ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

PAZ059-065-066-271800-
LEBANON-YORK-LANCASTER-
153 PM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. SCATTERED THUNDERSTORMS WILL MOST LIKELY DEVELOP ALONG
THE RIDGES FIRST AND MOVE TO THE NORTHEAST. LARGE HAIL AND
DAMAGING WIND GUSTS ARE THE GREATEST THREATS.

DUE TO RECENT RAINFALL...THE POTENTIAL EXISTS ACROSS THE NORTHERN
HALF OF OUR REGION FOR LOCALIZED FLASH FLOODING FROM ANY
THUNDERSTORMS WHICH DEVELOP THIS AFTERNOON AND LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SLIGHT RISK OF SEVERE THUNDERSTORMS ALSO EXISTS FOR WEDNESDAY
AFTERNOON INTO EARLY THURSDAY...AS A COLD FRONT MOVES FROM WEST
TO EAST ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 26, 4:09 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
409 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     JOHNSTOWN               40.33N  78.92W
04/26/2011                   CAMBRIA            PA   911 CALL CENTER

            TREES DOWN ON FRANKSTOWN RD

&&

EVENT NUMBER CTP1100027

LA CORTE
Special weather statement, Apr 26, 4:19 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
419 PM EDT TUE APR 26 2011

PAZ010-011-017-262115-
CAMERON PA-CLEARFIELD PA-ELK PA-
419 PM EDT TUE APR 26 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN
ELK...NORTHWESTERN CAMERON AND NORTHWESTERN CLEARFIELD COUNTIES
THROUGH 515 PM EDT...

AT 416 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
TREASURE LAKE TO SYKESVILLE TO PUNXSUTAWNEY...MOVING NORTHEAST AT 30
MPH.

WIND GUSTS TO 50 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. THESE STORMS WILL BE NEAR TROUTVILLE AROUND 430
PM...ST. MARYS AROUND 450 PM...PENFIELD AROUND 500 PM...TRUMAN
AROUND 510 PM AND FORCE AROUND 520 PM.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 107.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE
219...ROUTE 322...STATE ROAD 120...STATE ROAD 153...STATE ROAD 255.

LAT...LON 4161 7834 4133 7833 4121 7846 4100 7880
      4113 7881 4121 7876 4121 7872 4122 7872
      4124 7874 4145 7855

FORECASTER: LAMBERT
Special weather statement, Apr 26, 4:21 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
421 PM EDT TUE APR 26 2011

PAZ005-006-011-262100-
CAMERON PA-MCKEAN PA-POTTER PA-
421 PM EDT TUE APR 26 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CAMERON...POTTER
AND SOUTHEASTERN MCKEAN COUNTIES...

AT 416 PM EDT...A STRONG THUNDERSTORM WAS NEAR SIZERVILLE...MOVING
NORTHEAST AT 50 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR KEATING
SUMMIT AROUND 430 PM...COUDERSPORT AROUND 440 PM...OSWAYO AROUND 450
PM AND GENESEE AROUND 500 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE ROAD
449.

LAT...LON 4201 7761 4197 7761 4145 7816 4158 7831
      4201 7807

FORECASTER: EVANEGO
Special weather statement, Apr 26, 4:22 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
422 PM EDT TUE APR 26 2011

PAZ006-011-012-017-018-037-262130-
CAMERON PA-CLEARFIELD PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
POTTER PA-TIOGA PA-
422 PM EDT TUE APR 26 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN CLEARFIELD...
NORTHWESTERN CENTRE...NORTHWESTERN CLINTON...SOUTHEASTERN
CAMERON...SOUTHEASTERN POTTER AND SOUTHWESTERN TIOGA COUNTIES
THROUGH 530 PM EDT...

AT 416 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
DRIFTWOOD TO LECONTES MILLS TO OSCEOLA MILLS...MOVING NORTHEAST AT 35
MPH.

WIND GUSTS TO 50 MPH AND MARBLE SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL BE NEAR PINE GLEN AROUND 440
PM...CROSS FORK AROUND 450 PM...OLE BULL STATE PARK AROUND 500
PM...WESTPORT AROUND 510 PM...RENOVO AROUND 520 PM AND HYNER AROUND
530 PM.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 123 AND 140.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 322...STATE
ROAD 120...STATE ROAD 350.

LAT...LON 4172 7753 4154 7757 4154 7760 4146 7760
      4144 7758 4123 7759 4084 7829 4113 7839
      4124 7831 4123 7824 4129 7824

FORECASTER: LAMBERT
Special weather statement, Apr 26, 4:32 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
432 PM EDT TUE APR 26 2011

PAZ037-041-042-262115-
NORTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
432 PM EDT TUE APR 26 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LYCOMING...
NORTHWESTERN SULLIVAN AND SOUTHEASTERN TIOGA COUNTIES...

AT 429 PM EDT...A STRONG THUNDERSTORM WAS NEAR TROUT RUN...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR RALSTON
AROUND 450 PM AND SHUNK AROUND 510 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...STATE ROAD
14.

LAT...LON 4173 7689 4170 7688 4160 7687 4157 7658
      4134 7713 4154 7722

FORECASTER: EVANEGO
Local storm report, Apr 26, 4:57 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
457 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             TYRONE                  40.68N  78.25W
04/26/2011  M1.00 INCH       BLAIR              PA   TRAINED SPOTTER

            QUARTER SIZED HAIL

&&

EVENT NUMBER CTP1100028

LA CORTE

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:06 PM EDTSpecial Weather StatementCTPTioga24 min
Apr 25, 8:22 PM EDTSpecial Weather StatementCTPCambria38 min
Apr 25, 8:39 PM EDTSpecial Weather StatementCTPTioga21 min
Apr 25, 8:48 PM EDTSpecial Weather StatementCTPClearfield, Tioga42 min
Apr 25, 9:20 PM EDTSpecial Weather StatementCTPClinton, Tioga25 min
Apr 25, 9:50 PM EDTSpecial Weather StatementCTPClinton, Lycoming25 min
Apr 25, 10:07 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan23 min
Apr 25, 10:14 PM EDTSpecial Weather StatementCTPLycoming, Union31 min
Apr 25, 10:31 PM EDTSpecial Weather StatementCTPLycoming, Sullivan, Union29 min
Apr 25, 10:57 PM EDTSpecial Weather StatementCTPMontour, Sullivan, Union33 min
Apr 25, 11:29 PM EDTSpecial Weather StatementCTPColumbia, Montour31 min
Apr 26, 8:50 AM EDTSpecial Weather StatementCTPWarren40 min
Apr 26, 11:51 AM EDTSpecial Weather StatementCTPMcKean39 min
Apr 26, 1:44 PM EDTSpecial Weather StatementCTPCentre46 min
Apr 26, 1:58 PM EDTSpecial Weather StatementCTPClinton62 min
Apr 26, 2:08 PM EDTSpecial Weather StatementCTPSomerset52 min
Apr 26, 2:32 PM EDTSpecial Weather StatementCTPTioga58 min
Apr 26, 2:47 PM EDTSpecial Weather StatementCTPClinton43 min
Apr 26, 2:54 PM EDTSevere Thunderstorm WarningCTPLycoming, Tioga66 min
Apr 26, 3:04 PM EDTSevere Thunderstorm WarningCTPCambria, Clearfield56 min
Apr 26, 3:09 PM EDTSpecial Weather StatementCTPCambria81 min
Apr 26, 3:21 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Somerset54 min
Apr 26, 3:28 PM EDTSpecial Weather StatementCTPLycoming77 min
Apr 26, 4:01 PM EDTSpecial Weather StatementCTPTioga29 min
Apr 26, 4:10 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Huntingdon65 min
Apr 26, 4:19 PM EDTSpecial Weather StatementCTPElk56 min
Apr 26, 4:21 PM EDTSpecial Weather StatementCTPPotter39 min
Apr 26, 4:22 PM EDTSpecial Weather StatementCTPClinton68 min
Apr 26, 4:32 PM EDTSpecial Weather StatementCTPLycoming43 min
Apr 26, 4:40 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan, Tioga35 min
Apr 26, 5:03 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming, Potter, Tioga42 min
Apr 26, 5:14 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton61 min
Apr 26, 5:25 PM EDTSpecial Weather StatementCTPSomerset50 min
Apr 26, 5:49 PM EDTSpecial Weather StatementCTPCameron, Clearfield56 min
Apr 26, 5:58 PM EDTSevere Thunderstorm WarningCTPCambria, Centre, Clearfield47 min
Apr 26, 6:09 PM EDTSpecial Weather StatementCTPPotter21 min
Apr 26, 6:14 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming61 min
Apr 26, 6:21 PM EDTSpecial Weather StatementCTPBlair39 min
Apr 26, 6:30 PM EDTSpecial Weather StatementCTPCentre60 min
Apr 26, 6:32 PM EDTSpecial Weather StatementCTPTioga13 min
Apr 26, 6:36 PM EDTSpecial Weather StatementCTPBedford24 min
Apr 26, 6:39 PM EDTSpecial Weather StatementCTPClinton, Tioga66 min
Apr 26, 6:44 PM EDTAreal Flood AdvisoryCTPCameron, Centre, Clearfield, Clinton, Lycoming, McKean and 3 more3 hr
Apr 26, 6:58 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Huntingdon, Juniata, Mifflin62 min
Apr 26, 7:11 PM EDTSpecial Weather StatementCTPBedford34 min
Apr 26, 7:12 PM EDTFlash Flood WarningCTPClinton, Lycoming, Potter, Tioga3 hr
Apr 26, 7:20 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan, Tioga55 min
Apr 26, 7:27 PM EDTSpecial Weather StatementCTPClinton33 min
Apr 26, 7:38 PM EDTSevere Thunderstorm WarningCTPCentre, Huntingdon, Juniata, Mifflin, Snyder, Union67 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.